MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4350284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Syncope (1610); Dizziness (2194); Sweating (2444)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/ patient contacted lifescan (lfs) usa alleging that her onetouch ultramini meter was reading inaccurately high compared to another, hospital, meter.The complaint was classified based on customer service representative (csr) documentation.The patient reported obtaining an alleged inaccurately high result with the subject meter, on (b)(6) 2018 at 7:00am, but she was unable to recall the exact result.The patient stated that she manages her diabetes with insulin ¿ self adjusted and in response to the alleged inaccurately high result, she reported taking an, ¿increased insulin intake¿ based on the results she obtained and how they related to a sliding scale.The patient reported that a few minutes later she developed symptoms of feeling, ¿dizziness, sweaty, about to faint¿.In response to the symptoms, the patient denied receiving any treatment over and above her usual diabetes management routine.The patient reported becoming aware of the alleged product issue when she obtained a result of, ¿345 mg/dl¿ with the subject meter and, ¿270 mg/dl¿ with the hospital meter.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.During troubleshooting, the csr verified that the unit of measure was set correctly at the time of testing and the results obtained were taken from an approved sample site.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking an increased dose of insulin based on an alleged inaccurate high result obtained with the subject meter.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7972772
Report Number3008382007-2018-02900
Device Sequence Number1739147
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4350284
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/12/2018
Device Age43 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;